MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon removal difficulties occurred.The target lesion was located in the non-tortuous and non-calcified right coronary artery.A 4.00 x 38 synergy drug-eluting stent was deployed to treat the lesion.Post stent deployment, the balloon deflated but would not re-wrap and became stuck at the distal end of the catheter.The entire system had to be taken out to remove the balloon.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 38mm stent delivery system, catheter was returned for analysis inside a guidecatheter with guidewire inserted.The device was removed without issues from guide catheter by pulling it proximally.The guidewire was removed though the distal tip of the device without issue.The device was returned without the stent.The balloon was reviewed, and issues were noted.No stent was attached to the balloon and the balloon appeared to have had positive pressure applied (inflated/deflated) and is bunched in the distal region.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.The encore inflation device was attached to synergy device and the balloon was inflated to 16 atm and the balloon was successfully expanded for 25 seconds.A vacuum was pulled using the encore device and the balloon deflated fully after 18 seconds.The encore device was verified before and after the procedure using a druck gauge.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10310305
Report Number2134265-2020-09097
Device Sequence Number3246904
Product Code NIQ
UDI-Device Identifier08714729840435
UDI-Public08714729840435
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024361060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1